Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 10, 2014, 9:23 PM CST for Fayette County, Shelby County, Tennessee; DeSoto County, Marshall County, Tate County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2014, 9:23 PM CST (03:23 UTC)
- Expired
- Jan 10, 2014, 10:15 PM CST
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties DeSoto County, MS, Marshall County, MS, Tate County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS54 KMEG 110323
SVRMEG
MSC033-093-137-TNC047-157-110415-
/O.NEW.KMEG.SV.W.0002.140111T0323Z-140111T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CST FRI JAN 10 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1015 PM CST
* AT 923 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HERNANDO...
AND MOVING NORTHEAST AT 75 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
OLIVE BRANCH...COLLIERVILLE AND GERMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3469 8992 3480 9008 3540 8949 3539 8919
3519 8919
TIME...MOT...LOC 0323Z 224DEG 66KT 3482 8989
$$3 follow-up statements
058
WWUS54 KMEG 110339
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
939 PM CST FRI JAN 10 2014
MSC033-093-137-TNC047-157-110415-
/O.CON.KMEG.SV.W.0002.000000T0000Z-140111T0415Z/
TATE MS-MARSHALL MS-DESOTO MS-SHELBY TN-FAYETTE TN-
939 PM CST FRI JAN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR FAYETTE...SOUTHEASTERN SHELBY...EASTERN DESOTO...NORTHWESTERN
MARSHALL AND NORTH CENTRAL TATE COUNTIES...
AT 939 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HANDY CORNER...OR NEAR COLLIERVILLE...MOVING NORTHEAST AT 80 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
OLIVE BRANCH...COLLIERVILLE...GERMANTOWN...MOSCOW...OAKLAND...
PIPERTON...ROSSVILLE...WILLISTON...FISHERVILLE...BELMONT...LAMBERT...
MOORMAN AND YUM YUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3469 8992 3480 9008 3540 8949 3539 8919
3519 8919
TIME...MOT...LOC 0339Z 227DEG 70KT 3504 8959
$$562
WWUS54 KMEG 110349
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CST FRI JAN 10 2014
MSC033-093-137-TNC157-110359-
/O.CAN.KMEG.SV.W.0002.000000T0000Z-140111T0415Z/
TATE MS-MARSHALL MS-DESOTO MS-SHELBY TN-
949 PM CST FRI JAN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY...EASTERN
DESOTO...NORTHWESTERN MARSHALL AND NORTH CENTRAL TATE COUNTIES IS
CANCELLED...
AT 949 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3500 8948 3507 8964 3540 8940 3539 8919
3519 8919
TIME...MOT...LOC 0349Z 227DEG 70KT 3517 8941
$$
TNC047-110415-
/O.CON.KMEG.SV.W.0002.000000T0000Z-140111T0415Z/
FAYETTE TN-
949 PM CST FRI JAN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR FAYETTE COUNTY...
AT 949 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILLISTON...OR 16 MILES NORTHEAST OF COLLIERVILLE...MOVING NORTHEAST
AT 80 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSCOW...
OAKLAND...ROSSVILLE...WILLISTON...MOORMAN...YUM YUM...TAYLOR
CHAPEL...MILLER...FAYETTE CORNERS...LACONIA...WARREN...POWERS...
PATTERSONVILLE AND HAYS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8948 3507 8964 3540 8940 3539 8919
3519 8919
TIME...MOT...LOC 0349Z 227DEG 70KT 3517 8941
$$839
WWUS54 KMEG 110359
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
959 PM CST FRI JAN 10 2014
TNC047-110409-
/O.CAN.KMEG.SV.W.0002.000000T0000Z-140111T0415Z/
FAYETTE TN-
959 PM CST FRI JAN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...
AT 959 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3500 8948 3507 8964 3540 8940 3539 8919
3519 8919
TIME...MOT...LOC 0359Z 227DEG 70KT 3530 8923
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 8:29 PM CST, 54 minutes earlier.
Area forecast discussion, Jan 10, 8:29 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CST FRI JAN 10 2014 .UPDATE... NO FORECAST UPDATES ARE PLANNED AT THIS TIME. && .DISCUSSION... A POTENT SHORTWAVE IS PUSHING INTO THE MID SOUTH THIS EVENING AND WILL CONTINUE TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. WEAK INSTABILITY REMAINS ELEVATED SO NOT EXPECTING ANYTHING IN THE WAY OF SEVERE THUNDERSTORMS...BUT SOME THUNDER IS EXPECTED. A COLD FRONT IS CURRENTLY MOVING THROUGH WESTERN ARKANSAS AND WILL CONTINUE TO SWEEP ACROSS THE MID SOUTH LATE TONIGHT. EXPECT AN ABRUPT END TO PRECIPITATION BEHIND THE COLD FRONTAL PASSAGE. THE CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION AND NO UPDATES ARE EXPECTED AT THIS TIME. JLH && .PREV DISCUSSION... /ISSUED 309 PM CST FRI JAN 10 2014/ MILD WEEKEND EXPECTED BUT THE NEXT SEVEN DAYS WILL BE DOMINATED BY SEVERAL COLD FRONTAL PASSAGES THAT WILL EVENTUALLY BRING BELOW NORMAL TEMPERATURES BACK INTO THE REGION FOR THE MIDDLE TO END OF NEXT WEEK. THE FIRST COLD FRONT IS CURRENTLY LOCATED FROM KANSAS CITY TO OKLAHOMA CITY. THE FRONT WILL PUSH INTO THE MIDSOUTH TONIGHT. SHOWERS AHEAD OF THE FRONT HAS BEEN OCCURRING ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FOR MUCH OF THE DAY. AFTER MIDNIGHT...EXPECT THE MOST OF THE PRECIPITATION SHOULD BE EAST OF THE MISSISSIPPI RIVER. SOME LINGERING SHOWERS MAY OCCUR INTO SATURDAY MORNING ACROSS NORTHEAST MISSISSIPPI. DO NOT EXPECT MUCH OF A COOL DOWN BEHIND THIS FRONT AS IT IS NOT AN ARCTIC FRONT. HOWEVER...CLOUDS WILL REDEVELOP ACROSS THE AREA ON SATURDAY DUE TO THE UPPER TROF DESPITE HIGH PRESSURE BUILDING INTO THE AREA AT THE SURFACE. THE CLOUDS MAY KEEP TEMPERATURES A TAD COOLER. HIGHS WILL RANGE FROM 50 DEGREES NEAR WALNUT RIDGE TO NEAR 60 DEGREES AROUND TUPELO. HIGH PRESSURE WILL BEGIN PUSHING EAST BY LATE SATURDAY NIGHT THUS BY SUNDAY EXPECT WINDS TO TURN AROUND TO THE SOUTH. THIS WILL BRING MILD TEMPERATURES INTO THE REGION FOR THE LATTER PART OF THE WEEKEND. EXPECT MOSTLY SUNNY SKIES WITH HIGHS IN THE LOWER 60S FOR MUCH OF THE AREA. ANOTHER COLD FRONT WILL PUSH INTO THE AREA LATE SUNDAY NIGHT INTO MONDAY. SEEMS LIKE THE MODELS ARE COMING INTO BETTER AGREEMENT THAT AT LEAST CHANCES FOR SHOWERS WILL OCCUR AHEAD OF THE FRONT. THE ECMWF STILL DEVELOPS A SFC LOW ALONG THE FRONT. AS A RESULT...THE MODEL HAS MORE QPF AND IS SLOWER WITH THE DEPARTURE WITH THE SYSTEM. TEMPERATURES WILL RETURN TO NEAR NORMAL BEHIND THIS FRONT. A REINFORCING COLD FRONT WILL PUSH THROUGH LATE TUESDAY INTO TUESDAY NIGHT. THIS WILL BRING COLDER TEMPERATURES INTO THE AREA. THERE ALSO MAY BE SOME LIGHT SNOW SHOWERS OR FLURRIES OCCUR BEHIND THE FRONT MAINLY ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND PORTIONS OF NORTHEAST MISSISSIPPI. HIGH PRESSURE WILL BUILD OVER THE REGION FOR WEDNESDAY INTO EARLY THURSDAY. HOWEVER ANOTHER COLD FRONT WILL PUSH INTO THE AREA LATE THURSDAY INTO THURSDAY NIGHT. PRECIP...EXPECT HIGHS ON WEDNESDAY AND FRIDAY TO ONLY BE IN THE UPPER 30S TO MID 40S. KRM && .AVIATION... 18Z TAF CYCLE RAIN IS MOVING ACROSS THE MIDSOUTH ALREADY RESULTING IN 2-3SM VIS AT JBR AND SHOULD MOVE INTO MEM AND MKL BETWEEN 0230 AND 0330 RESULTING IN SIMILAR VIS. CIGS WILL LOWER TO AT LEAST MVFR LEVELS AS WELL WITHIN A HOUR OR TWO OF THE ONSET OF RAINFALL. RAINFALL WILL LIKELY LAST AROUND 4-5 HOURS WITH IMPROVING CONDITIONS BY 12Z AT ALL LOCATIONS. WINDS WILL INITIALLY BE FROM THE SOUTH AT MEM...MKL AND TUP...SHIFTING FROM THE NORTHWEST AFTER MIDNIGHT. GUSTS MAY EXCEED 20 KT EARLY TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... MEM 47 56 36 63 / 100 10 0 0 MKL 47 54 31 60 / 100 10 0 0 JBR 38 51 31 59 / 100 10 0 0 TUP 53 60 33 60 / 100 20 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 10, 6:10 AM CST, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 610 AM CST FRI JAN 10 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 610 AM CST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 9:07 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 38 min |
| Jan 11, 8:45 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.